It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


I take Florinef and synthroyd and prednisone, I was on another sterroid, but it just was not lasting long enough during the day and through the night....I sure wish my doctor would have mentioned to me that I may have anxiety because of all of this, like I need more pills to take!! I hate that I have anxiety, I hate not being in control, but I feel better to know that it is "normal" with addisons.......Anything else I should know about?

Thanks for all of your help!!!:wave:
Some people have anxiety from prednisone. How much are you taking each day? Do you split your dose? Have you tried hydrocortisone split into 3 or 4 doses each day?
People with addisons assume they should feel the same as they did when the adrenals worked because the doctors say "Take your pills & you will feel just fine". This is far from the truth for many. Most of us have to pace ourselves every day & have some days that very little gets done. I make no big plans for late afternoon or evenings. I could over dose on hydrocortisone or prednisone & feel wired every day. This would cause eventual bone loss, weight gain & I'm sure other side effects.

There are people I know who run marathons, mountain bike & climb mountains. They are the exception & are young. One women normally takes 25mg hydocortisone (equals 5mg prednisone), & takes an additional 2.5mg hydrocortisone each hour of a marathon. This same gal has days when she must rest.

10mg prednisone all at once every day would certainly give me anxiety. I have forgotten if there is a good reason you are on twice the amount of prednisone most of us would take. You are getting a BIG hit of cortisol all at once. When first diagnosed I was put on 7.5mg prednisone. The max dose. When I learned better I tapered to 4mg a.m. & 1mg about 6pm for a long time. I changed it to 3mg a.m., 1mg at noon & 1mg at 5 or 6pm. Even 3mg in the a.m. is plenty. That equals 15mg hydrocortisone.

We are all very different & need to find what works best for us without being "over dosed". The doctors are not helpful as they just say take more if you don't feel like you want to. Taking too much makes a person feel lousy as does too little.

How much hydrocortisone did you take, times of day & how much each dose?
As I mentioned before, splitting it into 3 or 4 doses is VERY helpful. We are not supposed to have much cortisol in our system in the late evening & night. It would normally start releasing around 3 or 4am & be at it's highest about 30 mins after getting up.

This response is much longer than I planned, but I "hate" seeing people being destroyed by doctors who are no help because they don't have a clue about addisons. I believe you wouldn't need anxiety drugs if dosed properly (reducing & splitting into 3 doses). You need to take the lead & experiment to find what is best for you long term. Anytime we taper it should be in very small amounts, staying on a dose for a few days before tapering again. Of course this should be done with the help of a doctor. Small amount would be 1mg prednisone. You would need 1mg tablets to do this.

Take care,
Wanda
Wanda,

You rock! Thanks for all your help. I have read all that you have done to help and encourage others and I just wanted to tell you thanks.

I am on Prednisone now and I am gaining weight, my hands are swollen all the time too......my eye swell so much I have a hard time opening my eyes.......not sure what that is all about........just had blood work and it said I was fine, but corisol was low, so I had to go up to 20 mg of prednisone......yuck......any ideas.....ps. I am now on paxil for the anxiety, I think that is helping with the weight gain, and it is not making me happy......

Thanks for all your posts...........:angel:
Thanks for your kind words.

I have to tell you...."YOUR DOCTOR IS KILLING YOU". Forget the cortisol tests & go by how you feel. I have never had my cortisol checked since starting on replacements in 1998. It is not accurate information. Now you will have even more anxiety.

Please see another endo who knows something. You should not have swelling & weight gain. That is a BIG sign of over replacement & is "very" dangerous. Normal replacement is 5 to 7.5mg prednisone.

You really must do something to help yourself.

Wanda
Thanks for your kind words.

I have to tell you...."YOUR DOCTOR IS KILLING YOU". Forget the cortisol tests & go by how you feel. I have never had my cortisol checked since starting on replacements in 1998. The test does not result in accurate information. Now you will have even more anxiety, bone loss, weight gain & ???. I cannot believe he doubled your already high dose!

Please see another endo who knows something. You should not have swelling & weight gain. That is a BIG sign of over replacement (Cushings) & is "very" dangerous. Are your ankles swollen? When you press a finger into the ankle swelling, does the indent stay? See the doc. Normal replacement is 5 to 7.5mg prednisone.

Could your eye swelling be a sign of being allergic to a new med?

I would guess you have swelling on the shoulder, on both sides, at the bottom of your neck & a fat pad on your back, right at the bottom of the neck.

You really "must" do something to help yourself.

Wanda
[QUOTE=Mjmr]I am on Prednisone now and I am gaining weight, my hands are swollen all the time too......my eye swell so much I have a hard time opening my eyes.......not sure what that is all about........just had blood work and it said I was fine, but corisol was low, so I had to go up to 20 mg of prednisone......[/QUOTE]

There is no blood test for prednisone that I am aware of. Prednisone will depress natural cortisol levels but it acts in place of that hormone. Blood tests can't detect prednisone (one reason most doctors don't use predisone for replacement purposes) so no matter how high you raise your prednisone intake, you won't find an increase in blood cortisol.

It sounds like you are taking way too much now.
And that was prednisone NOT progesterone. I'm starting to loose it.





All times are GMT -7. The time now is 01:45 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!